MAUDE Adverse Event Report: CAIRE INC. COMPANION 5; CONCENTRATOR, OXYGEN, STATIONARY

CAIRE INC. COMPANION 5; CONCENTRATOR, OXYGEN, STATIONARY
Model Number 15067005
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The machine in question is not a life supporting device.It is used for oxygen therapy.The unit was returned displaying alarm code al-p08, indicating low oxygen.The user manual instructs the user to not ignore the alarm, to switch to the backup source of oxygen, and to notify the healthcare provider immediately.A back up source of oxygen is recommended per user manual.The unit showed the sieve dust being expelled from the outlet barb, suggesting that the unit was allowed to run while alarming for an extended amount of time.The machine will show yellow led lights and the alarm will sound when there is a malfunction.Due to expected movement of the sieve material (zeolyte) in the sieve bed, after a long period of time a mechanical breakdown causes the material to break down into dust-size particles which, by design, are blocked by subsequent filters in the gas pathways which causes gas purity alarms (alpl08).In the current case, as the alarm was ignored for a long time, a very small amount of sieve dust could slowly penetrate through the filter.The inspection of the device revealed that there was an outlet gas filter failure.The risk assessment associated with this device indicates the risk and hazard of the filter failure as a low.No trend is detected at this time and the occurrence threshold has not been exceeded.The most recent analysis showed the occurrence of this event to below at.016%.Pursuant to title 21 - food and drugs, chapter i - food and drug administration department of health and human services, subchapter h -0 medical device, part 803 - medical device reporting, subpart a - general provisions, section 803.16, neither this report nor any information submitted herein constitutes an admission by caire inc.That the device stated in this report, caire inc., or caire inc.'s employees, caused or contributed to the reportable event stated herein.
 
Event or Problem Description
The unit was returned displaying alarm code al-p08, indicating low oxygen.The user manual instructs the user to not ignore the alarm, to switch to the backup source of oxygen, and to notify the healthcare provider immediately.A backup source of oxygen is recommended per user manual.The unit showed the sieve dust being expelled from the outlet barb, suggesting that the unit was allowed to run while alarming for an extended amount of time.

Brand Name
COMPANION 5
Common Device Name
CONCENTRATOR, OXYGEN, STATIONARY
Manufacturer (Section D)
CAIRE INC.
2200 airport industrial drive
suite 500
ball ground GA 30107
Manufacturer (Section G)
CAIRE INC.
2200 airport industrial drive
suite 500
ball ground GA 30107
Manufacturer Contact
pamela netzel
2200 airport industrial drive
suite 500
ball ground, GA 30107
MDR Report Key20529467
Report Number3004972304-2024-00012
Device Sequence Number21108527
Product Code CAW
UDI-Device IdentifierM766150670050
UDI-Public+M766150670050/16D20240215W
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K121167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number15067005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale